Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Grand Forks, ND

July 21, 201410 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 9:15 PM CDT for 10 counties in Minnesota. It was in force for 60 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 9:15 PM CDT (02:15 UTC)
Expired
Jul 21, 2014, 10:15 PM CDT
In force
60 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:15 PM CDTTSTM WND DMGLockhart, MNSEVERAL LARGE TREE BRANCHESAND LIMBS WERE BROKEN DOWN ACROSS GOODHOPE AND LOCKHART TOWNSHIPS.
Jul 21, 9:20 PM CDTTSTM WND DMGCrookston, MNMULTIPLE TREES DOWN VICINITY OF BEET PLANT.
Jul 21, 9:20 PM CDTTSTM WND DMGGentilly, MN4 INCH DIAMETER TREE BRANCHES DOWN. STORM WINDOW BLOWN OFF HOUSE.
Jul 21, 9:20 PM CDTTSTM WND DMGGentilly, MN4 INCH DIAMETER TREE BRANCHES DOWN.STORM WINDOW BLOWN OFF HOUSE.
Jul 21, 9:20 PM CDTTSTM WND GST 80Crookston, MNPERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN.
Jul 21, 9:21 PM CDTTSTM WND DMGAlvarado, MNRIVER GAGING STATION ON HWY 1 BRIDGE WAS DAMAGED BY WIND. ANTENNA HAD MISSING AND BENT TINES.
Jul 21, 9:22 PM CDTTSTM WND DMG2 Nw Dorothy, MNSEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES BROKEN DOWN IN SHELTER BELTS.
Jul 21, 9:30 PM CDTTSTM WND DMGGentilly, MN4 INCH DIAMETER TREE BRANCHES DOWN.STORM WINDOW BLOWN OFF HOUSE.
Jul 21, 9:32 PM CDTTSTM WND DMGMaple Bay, MNNUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN ACROSS MAPLE LAKE AND MENTOR.
Jul 21, 9:35 PM CDTTSTM WND DMGRed Lake Falls, MNNUMEROUS TREES DOWN IN CITY AND POWER IS OUT.
Jul 21, 9:35 PM CDTTSTM WND DMGThief River Falls, MNNUMEROUS TREES DOWN IN THE CITY. POWER OUT.
Jul 21, 9:35 PM CDTTSTM WND GST 582 S Thief River Falls, MNPEAK WIND MEASURED AT THE THIEF RIVER FALLS REGIONAL AIRPORT.
Jul 21, 9:55 PM CDTTSTM WND DMG4 Ene High Landing, MNNUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN IN SHELTER BELTS ACROSS HIGHLANDING TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3234 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KFGF 220215
SVRFGF
MNC005-007-027-029-087-089-107-113-119-125-220315-
/O.NEW.KFGF.SV.W.0052.140722T0215Z-140722T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
915 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BECKER COUNTY IN NORTHWEST MINNESOTA...
  WEST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHERN CLAY COUNTY IN NORTHWEST MINNESOTA...
  CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
  MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...
  MARSHALL COUNTY IN NORTHWEST MINNESOTA...
  EASTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
  POLK COUNTY IN NORTHWEST MINNESOTA...
  RED LAKE COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 1015 PM CDT

* AT 912 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF WARREN TO 5 MILES SOUTHWEST OF RED
  LAKE FALLS TO ADA TO 5 MILES NORTH OF GLYNDON...AND MOVING
  NORTHEAST AT 55 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FERTILE...RED LAKE FALLS AND WYLIE AROUND 920 PM CDT.
  WARREN...TWIN VALLEY AND TERREBONNE AROUND 925 PM CDT.
  TWIN VALLEY...ARGYLE AND ST. HILAIRE AROUND 930 PM CDT.
  VIKING...WAUKON AND ERSKINE AROUND 935 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THIEF RIVER FALLS...
MCINTOSH...WHITE EARTH...FOSSTON...LENGBY AND WEME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4696 9530 4696 9668 4732 9657 4777 9661
      4817 9714 4822 9713 4823 9715 4825 9714
      4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0215Z 246DEG 47KT 4820 9700 4784 9629
          4736 9643 4697 9653

HAIL...1.00IN
WIND...80MPH

$$

JR
1 follow-up statement
251 
WWUS53 KFGF 220240
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
940 PM CDT MON JUL 21 2014

MNC027-220250-
/O.CAN.KFGF.SV.W.0052.000000T0000Z-140722T0315Z/
CLAY MN-
940 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4696 9530 4697 9616 4742 9618 4795 9613
      4838 9667 4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0240Z 246DEG 47KT 4833 9655 4797 9584
          4749 9599 4710 9609

$$

MNC005-007-029-087-089-107-113-119-125-220315-
/O.CON.KFGF.SV.W.0052.000000T0000Z-140722T0315Z/
MAHNOMEN MN-NORMAN MN-PENNINGTON MN-RED LAKE MN-BELTRAMI MN-BECKER 
MN-CLEARWATER MN-POLK MN-MARSHALL MN-
940 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARSHALL...SOUTHEASTERN POLK...CLEARWATER...NORTHERN BECKER...WEST
CENTRAL BELTRAMI...EASTERN RED LAKE...PENNINGTON...EASTERN NORMAN AND
MAHNOMEN COUNTIES UNTIL 1015 PM CDT...

AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD MILL STATE PARK TO ROLAND TO BEJOU TO FLOM...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCINTOSH...MAHNOMEN AND ROLAND AROUND 945 PM CDT.
  WHITE EARTH...WAUBUN AND RICHWOOD AROUND 950 PM CDT.
  FOSSTON...TRAIL AND OLGA AROUND 955 PM CDT.
  LENGBY...GULLY AND MIDDLE RIVER AROUND 1000 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WEME...CLEARBROOK AND BAGLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4696 9530 4697 9616 4742 9618 4795 9613
      4838 9667 4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0240Z 246DEG 47KT 4833 9655 4797 9584
          4749 9599 4710 9609

HAIL...1.00IN
WIND...70MPH

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 21, 6:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
645 PM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 640 PM CDT MON JUL 21 2014

ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE
FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT
CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE
WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER
CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON JUL 21 2014

CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE
FOR THE SHORT TERM.

STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN
ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF
THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN
THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS
BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN
SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN
THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE
ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG.
WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE
ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE
ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON
IN THIS EVENT.

LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A
COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING
INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY
UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE
INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE
AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS
STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT
TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON
SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO
POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING
EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO
PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS
IN THE GRIDS FOR THIS EVENING.

THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO
CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME
PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE
TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR
COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE
WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF
THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE
TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN
EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL
BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS
THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW
WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR
NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN
LAKES COUNTRY LATER TONIGHT.

THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN
COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING
TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY
WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO
LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE
WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN
THEY HAVE BEEN THE PAST FEW NIGHTS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON JUL 21 2014

WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED
TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL
TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE
COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS
THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS
RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER
THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CDT MON JUL 21 2014

BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE
FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY
RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040.

&&

UPDATE...VOELKER
SHORT TERM...JR
LONG TERM...JK
AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
634 AM CDT MON JUL 21 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
634 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA
FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND
LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND
GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE
EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY
RAINFALL.

DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Jul 21, 8:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     2 E DAZEY               47.19N 98.16W
07/21/2014  M60 MPH          BARNES             ND   MESONET

            PEAK WINDS MESURED AT THE DAZEY NDAWN STATION.

&&

JRITTERL
Local storm report, Jul 21, 8:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HEAVY RAIN       4 WSW NEWFOLDEN         48.33N 96.41W
07/21/2014  M1.00 INCH       MARSHALL           MN   COCORAHS

            WIND GUSTS TO 50 MPH

&&

MLUKES
Local storm report, Jul 21, 8:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
857 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     FUNNEL CLOUD     6 W LARIMORE            47.91N 97.76W
07/21/2014                   GRAND FORKS        ND   911 CALL CENTER

&&

JRITTERL
Local storm report, Jul 21, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
901 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FUNNEL CLOUD     7 W CROOKSTON           47.77N 96.76W
07/21/2014                   POLK               MN   PUBLIC

            FUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL
            CLOUD. RELAYED BY POLK S.O.

&&

MEWENS
Local storm report, Jul 21, 9:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
910 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/21/2014                   GRAND FORKS        ND   PUBLIC

            3 TO 4 INCH TREE BRANCHES DOWN VICINITY OF GROUND ROUND
            ON 32 AV S. NUMEROUS SMALLER BRANCHES ON GROUND VICINITY
            OF POST OFFICE ON 28 AV S.

&&

MEWENS
Local storm report, Jul 21, 9:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      GRAND FORKS             47.92N 97.07W
07/21/2014                   GRAND FORKS        ND   AMATEUR RADIO

            WATER FLOWING OVER BOTH WEST BOUND LANES ON WASHINGTON
            STREET NEAR JUNCTION WITH 32 AV S.

&&

MEWENS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:48 PM CDTSevere Thunderstorm WarningFGFPolk57 min
Jul 21, 8:26 PM CDTFlash Flood WarningFGFPolk6 hr
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningFGFClay, Norman, Polk46 min
Jul 21, 8:58 PM CDTTornado WarningFGFPennington, Polk, Red Lake47 min
Jul 21, 9:08 PM CDTTornado WarningFGFNorman, Polk33 min
Jul 21, 10:01 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more59 min
Jul 21, 10:14 PM CDTSpecial Weather StatementFGFGrant46 min
Jul 21, 10:32 PM CDTFlash Flood WarningFGFMarshall, Pennington, Polk, Red Lake8 hr
Jul 21, 11:01 PM CDTSpecial Weather StatementFGFWadena29 min
Jul 21, 11:10 PM CDTHigh Wind WarningFGFMahnomen, Norman, Pennington, Polk, Red Lake5 hr
Jul 22, 12:08 AM CDTAreal Flood AdvisoryFGFBeltrami, Lake of the Woods, Roseau7 hr
Jul 22, 6:28 AM CDTRiver Flood WarningFGFMarshall42 hr
Jul 22, 6:28 AM CDTRiver Flood WarningFGFMarshall3 days

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.